MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERICARDIOCENTESIS KIT; FLUID DRAINAGE TRAY

MERIT MEDICAL SYSTEMS INC. PERICARDIOCENTESIS KIT; FLUID DRAINAGE TRAY
Catalog Number PC101/B
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Pneumoperitoneum (4819)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has not been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges the patient underwent pericardiocentesis without any procedural complications.A follow up chest x-ray demonstrated a pneumoperitoneum.Subsequent ct scan confirmed this with no obvious perforation.Concern is that air was introduced because of a faulty stopcock (3-way tap) or connection.No additional patient consequence report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint could not be confirmed.The root cause could not be established.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERICARDIOCENTESIS KIT
Common Device Name
FLUID DRAINAGE TRAY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22330211
Report Number1721504-2025-00116
Device Sequence Number12837198
Product Code PXU
UDI-Device Identifier00884450015278
UDI-Public00884450015278
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPC101/B
Device Lot NumberT3124395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown